Aa
A
A
Close
803266 tn?1237914456
Can anyone help with a Suboxone taper??
I am currently on 8-12mgs of Suboxone, daily. I am also in an Outpatient Drug group that after 9 mos. is now telling me that I can not be on this drug, even though it makes no sense. It is a recovery based drug, and it's been a miracle for me(4 yrs sober from heroin). Regardless, due to parole and other things, it looks like it's going to be a must, and wondered if anyone else out there has had any success with this, and if so, how??
I'm down to 8mgs a day, and already it's no joke. Alot of anxiety, etc.

Let me know if you need more clarification. Thanks in advance,
   Christopher (forman)
Cancel
7 Answers
Page 1 of 1
199177 tn?1332183097
christopher,
First off 4 years off heroin is amazing . There have been many here that have tapered off of sub. You can do it .I would ask your sub doctor to work out a taper plan with you .I hear its best to go all of the way down to a crumb of sub then go off it.How long are you going to have to come off of if?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
306455 tn?1288865671
Dropping down from 8 mgs to 4 mgs is easier than going from 4 mgs to 0 mgs. So you can drop fairly quick til you get to 4 mgs. Talk to your doc about a taper plan. Best to drop about 1/2 mg every 1-2 weeks. Wait til your body adjusts to the lower dose before dropping again. When you get down to 1/2 mg daily, then you drop to a crumb, then a crumb every other day. Take your time with the taper. Slow and low is best. Good luck.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I don't know if dropping from 8mgs is the same, but for me, when I was on 4mgs, dropping to 2mgs felt NO different.  I stayed on 2mgs for about a year, and then I dropped to 1mg.  Still no difference at all.  I am currently at the point where I literally break a piece off and it works all day.  Yesterday was the first day that I felt good all day without taking anything.  Sleeping was a b*tch, but I used a .5mg of Ativan that I had.  I woke up today REALLY anxious, so I took another sliver of Sub.  My plan is to only take a tiny piece when I feel I need it.  I am going to talk to my doctor about getting supplemental medications to help while I am tapering, such as Clonodine and some kind of SSRI to get my receptors making their own chemicals again.  I don't have all the answers yet, but I'm working on it.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Lynn -- Way to go Lynn. I am so happy to hear how low you've gotten and how you are taking control of your usage.  Using a tiny bit only when needed !  That is great news.

Christopher -- you have to taper man.  Jumping from 8-12MG after 4 years is not going to be pretty..  Discuss taper with your doctor.    
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
803266 tn?1237914456
To Everybody.....

Thank you sooo much, for all of the advice & support so far! Each one of your stories or suggestions had something I could use, almost unbelievable, but do I ever appreciate it.

I'll be back later with an update, and some comments/questions that are a little more clarifying. Again, thanks for taking the time.
  Sincerely, Christopher (forman)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
Top Addiction Answerers
495284 tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
406584 tn?1399591666
Blank
10356
Avatar m tn
Blank
gnarly_1
phoenix, AZ
4522800 tn?1459192030
Blank
VICourageous
ID
3197167 tn?1348972206
Blank
clean_in_ks
KS
Avatar f tn
Blank
jifmoc
los angeles, CA